Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Could PALN-B pill cause cramps, red discharge on tampoon?

Resolved Question:

I took the plan B pill 2 weeks ago after missing that nights birth control pill. I then had unprotected sex a week after but i did not take another plan b pill. I'm currently a day late on my period but i'm still having real small cramps and red/brown discharge on a tampon. I took a pregnancy test today and it came out negative. Could this be because of the plan b pill?

Category: OBGYN

Ask Your Own Question

Category: Infertility Specialist
 26 Doctors Online

Hello,
Thanks for posting your query at DoctorSpring.com
I need a few clarifications.
You missed a single birth control pill right ?
Then you should have just taken the forgotten pill the next day along with the routine pill, there is no need for emergency pills.
Did you have unprotected sex after that incident of the forgotten pill only a week later , not at any time in the meanwhile ?
Also, if you had unprotected sex a week later, and were on the birth control, why would you need to take another plan B ?
The menstrual irregularity is mostly due to the Plan b, yes.
Just continue taking your birth control pills as per schedule.
Also, what day of your cycle were you on, when you missed the pill and took Plan B?
You need to fill in a few gaps here.
All the best
Please feel free to discuss further.
Regards.


Patient replied :

I missed a pill the first week of the new bc pack then a second pill the second week. I had sex the second week then that's when I took the plan b pill. The following week I skipped another pill and had sex. I took the pill the next day along with the routine pill. During that time I was a week from starting my period but I have not gotten it yet. I am two days late but I am have brown and red on my tampon. I took a pregnancy test but it was negative.


Well you have missed a few pills, and the spotting and irregular periods are to be expected, particularly since you took Plan B as well.
You have two options now -
1. Continue using birth control as usual ( please forget no more pills ) , and the bleeding and periods will stabilize over the next cycle or two.
2. Stop all hormones. Use condoms meanwhile and wait for your next proper period and start a new pill pack on day 2 of that cycle.
Regards.


Dr. Aarti Vazirani
Category: Infertility Specialist
Experience: 
Residency: Obstetrics & Gynecolog, BJMC,Civil hospital, Ahmedabad, 2008
Post Graduate: MS (Obstetrics & Gynecology), B.J. Medical College, Ahmedabad, 2008
Medical School: MBBS, B.J. Medical College, Ahmedabad, 2004
Dr. Aarti Vazirani and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news